Alert archive / Mississippi / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 340, NWS Jackson, MS

August 18, 2015Clay County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Aug 18, 2015, 5:11 PM CDT for Clay County, Mississippi. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 18, 2015, 5:11 PM CDT (22:11 UTC)
Expired
Aug 18, 2015, 5:45 PM CDT
In force
34 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Clay County, MS

The radar

The Columbus AFB radar (KGWX), 46 km from the middle of the area, began a volume at 22:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KBYH), launched 12:00Z, 10.2 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2015-08-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 425 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2015-08-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
425 J/kg
Mixed-layer CIN
-73 J/kg
Mixed-layer LCL
1076 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

393 
WUUS54 KJAN 182211
SVRJAN
MSC025-182245-
/O.NEW.KJAN.SV.W.0340.150818T2211Z-150818T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
511 PM CDT TUE AUG 18 2015

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN CLAY COUNTY IN NORTHEASTERN MISSISSIPPI...

* UNTIL 545 PM CDT

* AT 510 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER TREBLOC...OR
  9 MILES NORTHEAST OF MONTPELIER...MOVING EAST AT 20 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
  NORTHWESTERN CLAY COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3375 8872 3374 8893 3381 8893 3381 8872
TIME...MOT...LOC 2210Z 263DEG 15KT 3381 8883 

HAIL...1.00IN
WIND...60MPH
 
$$

19
2 follow-up statements
935 
WWUS54 KJAN 182229
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
529 PM CDT TUE AUG 18 2015

MSC025-182245-
/O.CON.KJAN.SV.W.0340.000000T0000Z-150818T2245Z/
CLAY MS-
529 PM CDT TUE AUG 18 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR NORTH CENTRAL CLAY COUNTY...

AT 529 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR TREBLOC...OR
11 MILES NORTHEAST OF MONTPELIER...MOVING EAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTH
CENTRAL CLAY COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3374 8884 3381 8887 3381 8872 3375 8872
TIME...MOT...LOC 2229Z 253DEG 22KT 3380 8877 

HAIL...1.00IN
WIND...60MPH
 
$$

19
012 
WWUS54 KJAN 182243
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
543 PM CDT TUE AUG 18 2015

MSC025-182253-
/O.EXP.KJAN.SV.W.0340.000000T0000Z-150818T2245Z/
CLAY MS-
543 PM CDT TUE AUG 18 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL CLAY COUNTY WILL
EXPIRE AT 545 PM CDT...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 3374 8884 3381 8887 3381 8872 3375 8872
TIME...MOT...LOC 2241Z 263DEG 15KT 3380 8877 

$$

19

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 3:47 PM CDT, 1 hour 24 minutes earlier.

Area forecast discussion, Aug 18, 3:47 PM CDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
347 PM CDT TUE AUG 18 2015

.SHORT TERM...

TODAY THROUGH FRIDAY MORNING...

RAINY/STORMY PERIOD IS IN STORE OVER THE NEXT SEVERAL DAYS AS
CONTINUING FEEDS OF MOISTURE ARE ADVECTED IN FROM THE SW OVER THE
NEXT SEVERAL DAYS BEFORE A COLD FRONT MOVES IN LATER THIS WEEK.
TODAY DECENT NEG. THETA-E ADVECTION HAS KEPT CENTRAL MS/NE LA
SOMEWHAT DRIER EARLY THIS AFTERNOON...LEADING TO SOME DEWPOINTS
MIXING OUT BETTER AND SLIGHTLY WARMER TEMP...BEFORE STORMS MOVING TO
THE NE MOVE IN THE NEXT FEW HOURS. EXPECT THE BEST CHANCES FOR
SHOWERS/STORMS GOING INTO LATE THIS AFTERNOON AND INTO THIS EVENING
TO REMAIN IN THE E/SE BEFORE WEAKENING TONIGHT AND MOVING INTO THE
N/NE. THERE COULD BE SOME DRYING TONIGHT BUT SOME GUIDANCE KEEPS
SOME SHOWERS AROUND DUE TO MOISTURE ADVECTION AND KEPT SOME SLIGHT
CHANCE SHOWERS THROUGH THE OVERNIGHT PERIOD. DECENT SRLY
FLOW/MOISTURE ADVECTION SHOULD BRING IN SOME LOW STRATUS TONIGHT AND
KEEP LOWS AROUND MID 70S. STRONG UPPER JET OVER THE NW ROCKIES WILL
BEGIN TO TAKE SHAPE AND DEVELOP A DEEP LONGWAVE TROUGH GOING INTO
WEDNESDAY OVER MOST OF THE CENTRAL/HIGH PLAINS. AS A DEEPENING SUB-
1000MB SFC LOW TAKES SHAPE OVER THE HIGH PLAINS/GREAT LAKES...A COLD
FRONT WILL GRADUALLY MOVE TO THE E/SE WEDNESDAY. EXPECT THE MAIN
EFFECTS IN THE ARKLAMISS WILL BE A RESPONSE IN THE LOW LEVEL WIND
FLOW AS A S/WV MOVES THROUGH WEDNESDAY. DUE TO 25-30KT LOW LEVEL FLOW
AND SOME HEIGHT FALLS...EXPECT MORE WIDESPREAD SHOWERS/STORMS ACROSS
THE AREA. DUE TO PERSISTENT MOISTURE ADVECTION AND PW'S AROUND TO
ABOVE 2 INCHES...HEAVY RAINFALL COULD BECOME A CONCERN. ALSO WITH
DECENT LOW /MID-LEVEL FLOW...SOME MORE ORGANIZED CONVECTION WILL BE
POSSIBLE AND A FEW STRONGER STORMS ARE POSSIBLE. DUE TO MORE MARGINAL
LOW/MID- LEVEL LAPSE RATES...KEPT HWO CLEAR FOR NOW BUT WILL MONITOR
TRENDS.

AS THE UPPER TROUGH MOVES FURTHER E AND THE COLD FRONT MOVES ALONG
CLOSER TO THE REGION...EXPECT THE LOW/MID LEVEL WIND FIELDS TO
REMAIN FAIRLY STRONG AND FEED MOISTURE INTO THE FRONTAL BOUNDARY.
EXPECT BEST AND HEAVIER RAIN CHANCES TO MOVE IN AS THE COLD FRONT
SLIGHTLY SLOWS IN S/SE AR AND EXPECT SOME TRAINING OF SHOWERS/STORMS
POSSIBLE IN THE DELTA GOING INTO THURS. MORNING. WPC HAS AN EXCESSIVE
RAINFALL UNTIL 12Z THURSDAY AND WILL HAVE TO MONITOR TRENDS IN
GUIDANCE FOR HEAVY RAINFALL/FLOODING POSSIBILITIES. BEST RAIN CHANCES
WILL SLOWLY SLIDE SE THROUGH THE DAY WITH LOWS SLIGHTLY COOLER IN THE
DELTA. AS THE FRONT GRADUALLY MOVES SE...EXPECT SHOWERS AND STORMS TO
CONTINUE ON THURSDAY WITH MUCH COOLER HIGHS IN THE MID/UPPER 80S.

FOR FORECAST ELEMENTS...HAD TO ADJUST HIGHS COOLER THE NEXT FEW DAYS
DUE TO PRECIP COVERAGE...ESPECIALLY ON THURSDAY WITH TEMPS IN THE
MID/UPPER 80S. GUIDANCE SEEMED CLOSE BUT A LITTLE WARM WITH AS MUCH
RAINFALL COVERAGE AND INTENSITY AROUND. RELEVANT PORTION OF THE
PREVIOUS LONG TERM DISCUSSION IS ATTACHED. /DC/

.LONG TERM...

WEEKEND INTO NEXT WEEK...

MID LEVEL RIDGE WILL BEGIN MOVING OUT OF FL ACROSS THE NORTHERN
GULF. AS IT DOES SO...A RATHER POTENT WAVE WILL BE MOVING OUT OF THE
CENTRAL PLAINS TOWARD THE MIDSOUTH REGION. THE INCREASING WIND FIELD
BETWEEN THESE TWO SYSTEMS MAY ALLOW FOR SOME ROBUST CONVECTION
SATURDAY OVER THE NORTH AS SURFACE DEWPOINTS APPROACH 80 AND VERTICAL
TOTALS MOVE FIRMLY IN THE MID 20S.

A MUCH MORE IMPRESSIVE WAVE WILL DROP RAPIDLY OUT OF THE NORTHERN
PLAINS SAT/SUN WITH ITS ASSOCIATED COLD FRONT MOVING INTO N MS LATE
SUNDAY NIGHT. UPPER RIDGE WILL HAVE MOVED WEST INTO W TX BY THIS
TIME ALLOWING MORE OF A NW FLOW REGIME OVER THE AREA AND ENOUGH
SUPPORT TO HELP PUSH THE SURFACE BOUNDARY SOUTHWARD ACROSS THE CWA
MONDAY. WHILE DEEP LAYERED SHEAR DOES NOT LOOK THAT GOOD...INCREASED
COOLING ALOFT WILL ALLOW FOR UPPER 20S VERTICAL TOTALS AHEAD OF THE
FRONTAL BOUNDARY AND SOME CONCERN FOR ROBUST CONVECTION DURING MAX
HEATING MONDAY. /26/DC/

.AVIATION...SCATTERED CONVECTION CONTINUES TO DEVELOP AHEAD OF NEXT
DISTURBANCE LIFTING NORTH OUT OF SW LA. CONTINUED WITH SOME TEMPO
TSRA AT KHBG AND KMEI WHILE COVERING REST OF AREA WITH VCTS AND WILL
MONITOR FOR UPDATES AS NEEDED. 20-30 KT OF SOUTHERLY FLOW AT 925 MB
WILL SUPPORT CONTINUED MOISTURE TRANSPORT AND LOW LEVEL ISENTROPIC
UPGLIDE OVERNIGHT...RESULTING IN REDEVELOPMENT OF STRATUS WITH
WIDESPREAD LOW MVFR/IFR CONDITIONS EXPECTED BEFORE SUNRISE WED.
/AEG/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       75  90  74  88 /  22  64  50  61
MERIDIAN      72  87  72  86 /  31  67  36  64
VICKSBURG     75  90  73  87 /  22  58  62  61
HATTIESBURG   74  88  75  87 /  22  64  35  65
NATCHEZ       75  87  74  86 /  22  61  49  63
GREENVILLE    74  90  71  84 /  32  57  70  54
GREENWOOD     74  89  72  84 /  35  56  63  58

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

DC/26/AEG
Hazardous weather outlook, Aug 18, 2:10 PM CDT, 3 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
210 PM CDT TUE AUG 18 2015

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
191100-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER-
LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-
OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-
ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-
SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-
CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
210 PM CDT TUE AUG 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH
CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT MONDAY.

08

&&

...HAZARD LEGEND...

NO SHORT TERM HAZARDS EXPECTED.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
NWS JAN TROPICAL PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL
NATIONAL HURRICANE CENTER HOME PAGE...
   WWW.NHC.NOAA.GOV/
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Special weather statement, Aug 18, 2:39 PM CDT, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
239 PM CDT TUE AUG 18 2015

MSZ066-074-182030-
JONES MS-FORREST MS-
239 PM CDT TUE AUG 18 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN FORREST AND
SOUTHERN JONES COUNTIES UNTIL 330 PM CDT...

AT 239 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER EASTABUCHIE...OR 8 MILES NORTH OF PETAL...MOVING NORTHEAST AT 25
MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  MOSELLE AROUND 245 PM CDT.
  LAUREL AND ELLISVILLE AROUND 305 PM CDT.
  TUCKERS CROSSING AROUND 320 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3143 8940 3151 8940 3170 8914 3147 8897
      3143 8908 3143 8914 3141 8915 3134 8933
TIME...MOT...LOC 1939Z 233DEG 22KT 3146 8930

19
Special weather statement, Aug 18, 3:00 PM CDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
300 PM CDT TUE AUG 18 2015

MSZ065-182045-
COVINGTON MS-
300 PM CDT TUE AUG 18 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN COVINGTON COUNTY UNTIL
345 PM CDT...

AT 300 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR COLLINS...MOVING NORTHEAST AT 25 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  COLLINS AROUND 310 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3159 8972 3180 8940 3165 8940 3156 8965
TIME...MOT...LOC 2000Z 237DEG 21KT 3161 8961

19
Special weather statement, Aug 18, 3:26 PM CDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
326 PM CDT TUE AUG 18 2015

MSZ066-182100-
JONES MS-
326 PM CDT TUE AUG 18 2015

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL JONES COUNTY UNTIL
400 PM CDT...

AT 326 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR TUCKERS CROSSING...OR 7 MILES EAST OF LAUREL...MOVING NORTHEAST
AT 15 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  MILL CREEK AROUND 345 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE PINEVIEW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3159 8906 3169 8913 3178 8894 3163 8894
TIME...MOT...LOC 2026Z 237DEG 14KT 3165 8903

19
Special weather statement, Aug 18, 3:39 PM CDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
339 PM CDT TUE AUG 18 2015

MSZ066-182115-
JONES MS-
339 PM CDT TUE AUG 18 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN JONES COUNTY UNTIL
415 PM CDT...

AT 338 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 9
MILES EAST OF COLLINS...MOVING NORTHEAST AT 15 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHWESTERN JONES
COUNTY...INCLUDING THE FOLLOWING LOCATIONS...SOSO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

&&

LAT...LON 3180 8940 3180 8926 3181 8926 3181 8923
      3170 8916 3163 8940
TIME...MOT...LOC 2038Z 243DEG 13KT 3167 8940

19
Special weather statement, Aug 18, 3:44 PM CDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
344 PM CDT TUE AUG 18 2015

MSZ049-182130-
RANKIN MS-
344 PM CDT TUE AUG 18 2015

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL RANKIN COUNTY UNTIL 430
PM CDT...

AT 344 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER BRANDON...MOVING EAST AT 15 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF CENTRAL RANKIN
COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

&&

LAT...LON 3227 9001 3231 9003 3241 8987 3230 8982
TIME...MOT...LOC 2044Z 248DEG 13KT 3231 8997

19
Special weather statement, Aug 18, 4:29 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
429 PM CDT TUE AUG 18 2015

MSZ050-182215-
SCOTT MS-
429 PM CDT TUE AUG 18 2015

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL SCOTT COUNTY UNTIL 515
PM CDT...

AT 428 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER FORKVILLE...OR NORTH OF MORTON...MOVING NORTHEAST AT 30 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  HARPERVILLE AND HILLSBORO AROUND 445 PM CDT.
  STEELE AROUND 450 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE SEBASTOPOL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

&&

LAT...LON 3236 8973 3245 8975 3258 8951 3257 8932
      3250 8932
TIME...MOT...LOC 2128Z 242DEG 31KT 3244 8967

19

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 17, 7:22 PM CDTSpecial Weather StatementJANNoxubee38 min
Aug 17, 7:45 PM CDTSevere Thunderstorm WarningJANNoxubee, Winston44 min
Aug 17, 7:58 PM CDTTornado WarningJANNoxubee20 min
Aug 17, 8:23 PM CDTFlash Flood WarningJANNoxubee, Winston2 hr
Aug 18, 2:25 PM CDTSpecial Weather StatementJANCopiah35 min
Aug 18, 2:39 PM CDTSpecial Weather StatementJANJones51 min
Aug 18, 3:00 PM CDTSpecial Weather StatementJANCovington45 min
Aug 18, 3:26 PM CDTSpecial Weather StatementJANJones34 min
Aug 18, 3:39 PM CDTSpecial Weather StatementJANJones36 min
Aug 18, 3:44 PM CDTSpecial Weather StatementJANRankin46 min
Aug 18, 4:29 PM CDTSpecial Weather StatementJANScott46 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.